Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 19, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Mar 2, 2012, 4:21 AM CST. It took effect at Mar 2, 2012, 10:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2012, 4:21 AM CST (10:21 UTC)
- In effect from
- Mar 2, 2012, 10:00 AM CST
- Expired
- Mar 2, 2012, 3:05 PM CST
- In force
- 5 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
469 WHUS73 KGRB 021021 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 421 AM CST FRI MAR 2 2012 ...WINDS AND WAVES INCREASING TODAY... .NORTHEAST WINDS WILL BE ON THE INCREASE TODAY AS A LOW PRESSURE SYSTEM TRACKS INTO ILLINOIS. WINDS WILL TURN NORTHWEST TONIGHT AS THE LOW PRESSURE AREA MOVES INTO LOWER MICHIGAN. LMZ541>543-021830- /O.NEW.KGRB.SC.Y.0019.120302T1600Z-120303T1200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 421 AM CST FRI MAR 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM CST SATURDAY. * WINDS...NORTHEAST WINDS INCREASING TO 15 TO 25 KNOTS TODAY AND THEN SHIFT NORTHWEST TONIGHT WITH GUSTS TO 30 KNOTS. * WAVES...WAVES BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
775 WHUS73 KGRB 021616 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1016 AM CST FRI MAR 2 2012 ...GUSTY WINDS AND BUILDING WAVES EXPECTED... .NORTHEAST WINDS WILL BE ON THE INCREASE THIS AFTERNOON...AS DEEPENING LOW PRESSURE SYSTEM TRACKS INTO NORTHERN ILLINOIS. WINDS WILL TURN NORTHWEST LATE TONIGHT AS THE LOW PRESSURE AREA MOVES INTO LOWER MICHIGAN. LMZ541>543-030030- /O.CON.KGRB.SC.Y.0019.000000T0000Z-120303T1200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1016 AM CST FRI MAR 2 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... * WINDS...NORTHEAST WINDS INCREASING TO 15 TO 25 KNOTS THIS AFTERNOON AND THEN SHIFT NORTHWEST LATE TONIGHT WITH GUSTS TO 30 KNOTS. * WAVES...WAVES BUILDING TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
551 WHUS73 KGRB 022105 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 305 PM CST FRI MAR 2 2012 ...STRONG WINDS AND HIGH WAVES EXPECTED TONIGHT INTO SATURDAY MORNING... .LOW PRESSURE OVER EASTERN ILLINOIS WILL QUICKLY MOVE TO EASTERN LAKE HURON TONIGHT AND BRING STRONG NORTHERLY WINDS TO THE NEARSHORE AREAS INTO SATURDAY MORNING. LMZ541>543-030515- /O.UPG.KGRB.SC.Y.0019.000000T0000Z-120303T1200Z/ /O.NEW.KGRB.GL.W.0007.120302T2105Z-120303T1200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 305 PM CST FRI MAR 2 2012 ...GALE WARNING IN EFFECT UNTIL 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTHEAST WINDS WILL INCREASE TO 15 TO 25 KTS DURING THE EARLY EVENING...THEN BECOME NORTHERLY WITH GALE FORCE GUSTS TO 35 KTS BEFORE MIDNIGHT. WINDS WILL SHIFT TO THE NORTHWEST AFTER MIDNIGHT AND BEGIN TO DIMINISH SATURDAY MORNING. * WAVES...WAVES BUILDING TO 4 TO 7 FEET THROUGH THE EVENING... SUBSIDING TO 3 TO 5 FT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 2, 3:50 AM CST, 31 minutes earlier.
Area forecast discussion, Mar 2, 3:50 AM CST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 350 AM CST FRI MAR 2 2012 .SHORT TERM...TODAY/TONIGHT/SATURDAY. MAIN FORECAST CHALLENGE CENTERS ON ANOTHER WINTER STORM TO AFFECT THE GREAT LAKES REGION LATER TODAY INTO TONIGHT. BUT FIRST WILL NEED TO MENTION SOME LIGHT PCPN THIS AM AS A WEAK SHORT WAVE LIFTS OVER NORTHERN WISCONSIN. BANDS OF RETURNS ASSOCIATED WITH WEAK WAA AND JETLET WORKING OVER SOUTHERN WISCONSIN MAY BRUSH THE FOX CITIES THIS MORNING. OTHERWISE DYNAMICS INCREASE DRAMATICALLY IN SUPPORT FOR A HEAVY SNOW EVENT LATER TODAY INTO TONIGHT FOR PARTS OF SOUTHEAST WISCONSIN INTO LOWER MICHIGAN...WHICH BRUSHES EAST CENTRAL WISCONSIN. FORECAST SOUNDINGS INDICATING ALL SNOW ON THE ONSET BUT WILL KEEP THE CURRENT MIX EARLY THIS AFTERNOON DUE TO MILD FORECAST MAX TEMPERATURES. HOWEVER AS THE LFQ OF THE 130 KT SOUTHERN JET APPROACHES WITH THE DEEPENING SHORT WAVE TROUGH...EXPECT SNOW TO DEVELOP QUICKLY OVER SOUTHERN WISCONSIN AND SPREAD NORTHEASTWARD FRIDAY AFTERNOON AND EVENING. FORECAST SOUNDINGS INDICATE A HEALTHY SNOW GROWTH REGION DEVELOPING FOR MUCH OF THE EAST HALF BY THIS EVENING SO SNOW WILL BECOME WIDESPREAD. H8 LOW DEVELOPS VERY QUICKLY BUT ALSO MOVES RAPIDLY INTO LOWER MICHIGAN LATE THIS EVENING AND DRAGS THE BAROCLINIC ZONE EAST OF THE AREA. AS FAR AS THE SURFACE LOW...THE MORE EAST TRACKING ECMWF...UK AND GEM SUPPORTS AN ADVISORY OVER MOST OF EAST CENTRAL WISCONSIN OR ROUGHLY EAST OF THE FOX RIVER. MEANWHILE THE NAM INDICATES WARNING CRITERIA SNOW TO BE AS FAR INLAND AS BROWN AND CALUMET COUNTIES...GFS APPEARS TO BE A COMPROMISE. DUE TO THE WIND POTENTIAL ALONG THE SHORELINE AND THE START OF THE SNOW WILL BE THE FIRST PERIOD...WILL ISSUE THE WARNING FOR THE LAKESHORE COUNTIES. APPEARS WINDS TURN NORTHWEST FAIRLY QUICKLY THIS EVENING FOR INLAND AREAS...OTHERWISE WOULD HAVE CONSIDERED A WARNING FOR BROWN AND CALUMET IF WINDS REMAINED PERSISTENT FROM THE NORTH TO NORTHEAST FOR CHANNELING AFFECTS DOWN THE BAY. LATER SHIFTS MAY NEED TO CONSIDER A WARNING FOR BROWN AND CALUMET IF THE MODELS TREND TO THE NAM. THE 12Z TO 00Z TREND OF THE ECMWF WAS TO TREND EAST WITH THE BEST SNOW REGION. THE 00Z TO 06Z TREND FOR THE NAM WAS NOT CHANGE. AFTER THIS SURGE OF SNOW OVER THE EAST THROUGH THIS EVENING AND PERHAPS INTO EARLY SATURDAY MORNING OVER DOOR COUNTY...EXPECT CLOUDS AND SNOW SHOWERS TO LINGER INTO SATURDAY AS THE NORTHERN STREAM SHORT WAVE PHASES INTO THE GREAT LAKES REGION LEAVING THE AREA IN A MOIST CYCLONIC FLOW. EXPECT SOME CONVECTIVE TYPE OF SNOW SHOWER ACTIVITY SATURDAY WITH H5 TEMPS OF -30 C OR COLDER AND BEING EARLY MARCH. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. AN UPPER LEVEL TROUGH OVER THE REGION AT THE START OF THIS FORECAST PERIOD IS FORECAST TO MOVE EAST. A LOW AMPLITUDE RIDGE THAT MOVES IN BEHIND IT SHOULD BRING A PERIOD OF DRY AND MUCH WARMER THAN NORMAL WEATHER TO THE AREA BEFORE AN UPPER TROUGH MOVES TOWARD THE REGION FROM THE HIGH PLAINS AND A SURFACE LOW PASSING NORTH OF THE REGION DRAGS A COLD FRONT ACROSS WISCONSIN DURING THE MIDDLE PART OF NEXT WEEK. THERE ARE SOME SLIGHT CHANCE/LOW END CHANCE POPS IN THE NORTH FOR POSSIBLE LAKE EFFECT SNOW SHOWERS SATURDAY NIGHT. KEPT SLIGHT CHANCE FOR MUCH OF THE AREA ON SUNDAY...WITH CHANCE POPS IN ABOUT THE SOUTHWEST HALF OF THE AREA AS A SHORT WAVE PASSES THROUGH THE STATE IN NORTHWEST FLOW PRIOR TO THE DEPARTURE OF THE MAIN TROUGH. PRECIPITATION SHOULD BE GONE BY SUNDAY NIGHT AS THE TROUGH MAKES ITS WAY TOWARD THE EAST COAST. THE UPPER SYSTEM AND COLD FRONT WILL BRING PRECIPITATION CHANCES BACK TO THE FORECAST AREA FOR THE LATTER HALF OF THE WORK WEEK. THERE WERE SOME ISSUES WITH PRECIPITATION TYPE NEXT WEEK BUT THEY SHOULD CLEAR UP A BIT WITH FUTURE MODEL RUNS. && .AVIATION...LOOK FOR MVFR CIGS AND VSBYS DUE TO SNOW AND DRIZZLE TO SLOWLY SPREAD FROM WEST TO EAST OVERNIGHT. IFR CIGS AND VSBYS WILL BE PATCHY EARLY FRIDAY BEFORE BECOMING MORE WIDESPREAD FRIDAY AFTERNOON AND EVENING. TDH && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT FOR WIZ038-039-048-049. WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT FOR WIZ040-050. WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 3 AM CST SATURDAY FOR WIZ073-074. WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY FOR WIZ022. && TDH/MG
Hazardous weather outlook, Mar 1, 2:59 PM CST, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 259 PM CST THU MAR 1 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-022100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 259 PM CST THU MAR 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY LOW PRESSURE IS FORECAST TO MOVE FROM THE MISSOURI VALLEY NORTHEAST INTO THE GREAT LAKES REGION FRIDAY...AND INTO SOUTHEAST ONTARIO FRIDAY NIGHT. THIS TRACK WILL BRING ACCUMULATING SNOW TO MUCH OF NORTHEAST WISCONSIN. HOWEVER...THE HEAVIER SNOWS ARE EXPECTED TO FALL ACROSS EASTERN WISCONSIN WHERE 4 TO 7 INCHES OF NEW SNOW IS POSSIBLE BY SATURDAY MORNING. ANYONE WITH TRAVEL PLANS FRIDAY AFTERNOON AND FRIDAY NIGHT SHOULD EXPECT DETERIORATING ROAD CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD ANY SNOWFALL MEASUREMENTS FROM THIS NEW SNOW EVENT TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-022100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 259 PM CST THU MAR 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MPC/AK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 5:00 AM CST | Winter Storm Warning | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Outagamie and 1 more | 22 hr |
| Mar 2, 5:00 AM CST | Winter Weather Advisory | GRB | Brown, Calumet, Marinette, Oconto, Outagamie, Shawano and 3 more | 22 hr |
| Mar 2, 3:05 PM CST | Gale Warning | GRB | 12 hr |
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.